Hi all.... It’s only my 4th day on Imbruvica. So far, I’m feeling well. Few short episodes of queasy stomach but nothing serious. Staying well hydrated. What I am experiencing are muscle cramps in my legs. For those of you who have experienced this, what has your specialist suggested or what have you yourself done to help the matter? My wife takes magnesium 500 mg every night but I don’t want to start adding any supplements without consulting with my Oncologist. Looking for some tips, thank you.
Muscle spasms: Hi all.... It’s only my 4th day... - CLL Support
Are you on allopurinol, or any other medications... what's your fluid intake...? Try setting an alarm and having a drink a couple of times a night...
Don't use quinnine, or tonic water...
That;s interesting Chris, my husband is having terrible trouble with cramps, mainly in his legs at the moment, he is on Ibrutinib at present but has also had FCR, Idelalasib and Venetoclax over the past 12 years. His haemotologist suggested tonic water last week and also prescribed quinine, only to be taken when he's desperate but it has been that bad he has been taking one every night. His platelets are already low 62, 2 weeks ago and he has started to have lots of bruising mainly on his arms, but a couple on his body. We go back to see his haemotologist on Thursday, but I must admit I am a bit worried, and I don't worry easily I try to stay positive. Almost forgot to mention that he has been experiencing dizzy spells as he's stood up over the last few days. Any thoughts.
I recall recently that Dr. Jennifer Brown at Dana Farber, mentioned the use of quinine... but I would be very cautious, since it is well known quinine can effect platelet aggregation.
Platelet numbers are important, but how well they function is paramount... I have a lot of experience in this area, since I was a grade 4 Imbruvica (ibrutinib) bleeder.
If your hemaetologist is fine with the use of quinine then... follow his recommendations, but I would question him about bleeds.
I had severe cramping in about month 8 on Zydelig (idelalisib), it lasted 4 or 5 nights...
Thanks Chris. What do you mean by a grade 4 Ibrutinib bleed? He has only been on Ibrutinib for about 6 weeks.
Adverse events are graded ... I don't want to say more, because my situation was very rare...
Keep an eye on things if you start seeing petechia, little dots of blood under the skin... check for a darkening of your stools, or blood in your urine.
Chris, I am taking Allopurinol 300 mg/day along with a variety of non CLL related health issues. I take my imbruvica at night instead of taking with my other meds in AM. I’ve read here from others who take a small amt of tonic water with good results. I’m drinking plenty of water (approx. 64 oz.)
As I said, feeling well except for some leg cramps. Before they get any worse, I was wondering what some of you have done.
Have you tried a few light walks a day, possible one mid morning and one in the early evening, you could do with possible doubling your water intake as well.
I have suffered with aches pains cramps and stiffness and have benefited greatly from changing my diet, try an elimination diet to see if it helps. I’ve cut out dairy gluten wheat and sugar and feel a lot better, quite a few people on the site have said the same so I’m not sure if it’s Cll related.
No cramps here but my sour stomach in the beginning was solved by eating full breakfast thirty minutes prior to taking the pills with water. I take them in the am. Everyone’s different but that helped me defeat the stomach issues. All the best you !
I used to suffer from muscle and bone aches after diagnosis (before taking IB), the intensity seemed to reduce after I took magnesium. Both aches vanished after started IB, instead muscle cramps came. Happened mostly in the mornings or middle of the night while I tossed. I used magnesium oil since oral magnesium gave me diarrhea. Pleased to let you know that these side effects were transient and I only used up half a bottle of the magnesium oil.
Hi. I know your pain. Have started to get cramps and spasms month 6 of imbruvica. I asked dr about magnesium and potassium. Since I started pain has been tolerable. When I do get them very badly I take a muscle relaxer ,all ok’d by hematologist and diplomat pharmacy, and I use a heating pad or run warm water on my legs in the shower. Quinne as Chris stated will affect platelets. I wish you well As always u r all in my prayers😘❤️🙏🏻🙏🏻
I use a magnesium spray with aloe. It works like magic. I rub it in and the spasms stop.
Whenever I had muscle cramps or muscle spasms I took this magnesium, calcium, potassium drink and the muscle totally relax. It’s a special fizzy formula that is better absorbed in the body than taking magnesium pills. Anyway may want to run it by your doctor, here’s a link on amazon:
I had muscle cramps for about two months (on ibrutinib). They were minor cramps mostly in my knee area, mixed with joint inflammation. They went away slowly. I am now 4 months into it and no more joint/muscle pains. The large purple skin patches came and went quickly, and now they are slowly disappearing too.
Hello my husband has the same side effects and he takes Imbrivica at night. The effects he doesn't feel them becuse he sleeps through them. While waiting for the oncologist appointment you can call your pharmacists to see if they can give any suggestions. Our pharmacy is Diplomat and they do a good job helping with side effects.
Not what you're looking for?
You may also like...
strange to me! Has anyone else experienced this type of cramping/ muscle spasms in your hands,...
wondering if anyone has experienced severe muscle spasms while taking Imbruvica. Thanks for your...
I've been on Imbruvica for 22 days. All was going well until I developed muscle twitches...
Anybody else get muscle spasms? Not from too much exercise...just randomly after moving a certain...
have a problem with muscle spasms, especially at night. My husband is experiencing spasms both day...